MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Codes Defective Component (2292); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during intraocular lens implantation surgery, the lens was found tilted and the haptic was bent.Hence the physician was concerned about the stability of the lens in the eye and decided to explant the lens and replace with another lens in the same procedure.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.10.The lens was returned positioned incorrectly in the lens case inside the lens carton.Viscoelastic was dried on the lens.One haptic was bent in the distal area.The optic has light scratches on the anterior and the posterior surfaces between the optic center and the optic edge.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified cartridge and handpiece was used with a non-qualified viscoelastic.The reported bent haptic damage was observed.The root cause for the observed damage may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was used.The ifu instructs: company foldable intraocular lens (iol)s are qualified for use with company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.It is not possible to confirm the reported iol dislocation of the lens while in the eye prior to explant and return.File will be reopened if new information becomes available.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21025313
Report Number1119421-2024-02623
Device Sequence Number8342861
Product Code HQL
UDI-Device Identifier00380652552448
UDI-Public(01)00380652552448(17)270521(11)220523(10)15412175
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.160
Device Lot Number15412175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE; MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Patient Age59 YR
Patient SexMale